Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 20, 2004, 11:46 PM CDT for Howard County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 11:46 PM CDT (04:46 UTC)
- Expired
- Jun 21, 2004, 12:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Howard County, NE
The radar
The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 10:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
247 WUUS53 KGID 210446 SVRGID NEC093-210545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1146 PM CDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL NEBRASKA * UNTIL 1245 AM CDT * AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF FARWELL...OR ABOUT 28 MILES NORTHWEST OF GRAND ISLAND...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELBA AND DANNEBROG AROUND MIDNIGHT CDT... ST. PAUL AROUND 1210 AM CDT... CUSHING AROUND 1220 AM CDT... ST. LIBORY AROUND 1225 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4137 9872 4107 9872 4105 9831 4138 9830 $$ AWJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:13 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 20, 11:13 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1113 PM CDT MON JUN 20 2004 .DISCUSSION...QUICK UPDATE TO THE FORECAST AND GRIDS TO REMOVE MENTION OF PRECIP FOR THE REST OF TONIGHT. NO OTHER CHANGES MADE TO THIS FORECAST. && .PREV DISCUSSION...UPR SHORTWAVE TROF FROM ND INTO N CNTRL CO WITH ELEVATED CONVECTION AND TSRA/SHRA FROM SWRN CNTRL NE BACK TO FRONT RANGE WITH THIS FEATURE. SFC FRONT FROM NERN KS INTO OK PANHANDLE. STRONG THUNDERSTORMS FIRING FROM CNTRL TO NERN IA ALONG FRONT...WITH SRN END OF FRONT EXPECTED TO GO LATER THIS AFTERNOON FROM SWRN KS INTO OK. MESO HI OVR ERN TWO THIRDS OF NE...HOWEVER CAP WEAK ENOUGH NR MISSOURI RIVER TO GET A FEW ISOLATED SHOWERS GOING NEAR OMA. RETURNED ISOLATED TO SCATTERED SHRA/TSRA TO FCST FOR THIS AFTERNOON AND INTO THE EVENING...WITH THUNDERSTORM WORDING LEFT MAINLY FOR KS COUNTIES. ONLY 20 TO 30 POPS HERE...AND NO SEVERE WX EXPECTED WITH ANY OF THIS. HIGH TEMPS SO FAR BETWEEN 75 AND 80 N TO S...AND WNDS COMING MORE AROUND TO N. BEYOND TODAY...WARMING RETURN TUE THRU WED AND SHOULD BE MOSTLY DRY. WEAK UPR RIDGING BEGINS TO MAKE WAY INTO CNTRL PLAINS...WITH NEXT WEAK SFC FRONT PULLING THRU LATE WED THRU THU TIMEFRAME. HIGH TEMPS TRICKY FOR THU AS POSITION OF FRONT WILL TELL THIS STORY. THINKING THAT GRADIENT WILL APPROACH 10 DEG FROM N TO S ACROSS CWA WITH COOLEST DAY OF WEAK PROBABLY TARGETED FOR FRI...BEFORE WARM UP BEGINS INTO AND THROUGH WEEKEND. SOME PRECIP CHCS WILL AGAIN RETURN WED/THU/EARLY FRI IN QUICK NW FLOW...BUT RELATIVELY DRY SWRLY FLOW UP TIL THEN WILL PRECLUDE HIGH POPS FOR NOW. WITH BLOCKING PATTERN CONTINUING TO BREAK...WHAT HAS CONTINUED TO BE HINTED AT...RIDGING PATTERN TO RETURN TO CNTRL CONUS...WARMEST DAY PROBABLY DAY 7...WITH MORE WARMING AFTER THIS AND BACK TO MID SUMMER PATTERN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AWJ/10
Hazardous weather outlook, Jun 20, 10:25 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1025 PM CDT SUN JUN 20 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-211200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 1025 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...REST OF TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 3 AM CDT MONDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE REGION TONIGHT INTO EARLY MONDAY MORNING. WIND GUSTS GREATER THAN 60 MPH...HAIL UP TO ONE AND ONE HALF INCH...ALONG WITH HEAVY RAIN ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE OFF AND ON THROUGH THIS UPCOMING WEEK...MAINLY DURING THE EVENING AND OVERNIGHT HOURS. AT THIS TIME THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT INTO EARLY MONDAY MORNING. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS... HAIL AND HEAVY RAIN. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE... HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) LEWIS
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:06 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 54 min |
| Jun 20, 11:25 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.